MAUDE Adverse Event Report: Datascope Corp. Sensation Plus 7.5Fr. 40cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. Sensation Plus 7.5Fr. 40cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0568-01U
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by direct call from the customer to the emergency support program, that during use of sensation plus 40cc balloon catheter the inner lumen of the iab catheter was clotted; customer was advised to remove the fluid-filled pressurized bag from the inner lumen and label it "do not use" due to the risk of thrombus.The fiber-optic (fo) cable was being used as the arterial pressure source.The customer reported a lead fault on a cardiosave iabp in auto mode, intermittently switching to pressure trigger.The customer was advised to replace the ecg electrodes, apply doppler gel, and reposition the electrodes closer to the heart to improve conduction.At the time of the call, the ecg waveform was clean, and the customer agreed to follow the recommendations if needed.No harm to the patient reported.
 
Additional Manufacturer Narrative
An investigation was conducted regarding clotted inner lumen in the sensation plus 7.5fr.Balloon clotted inner lumen is a blockage of the catheter¿s inner channel, and it is typically caused by blood clot (thrombus) formation within that lumen.When the inner lumen becomes occluded by a blood clot, it can no longer transmit accurate arterial pressure.The clotted inner lumen can occur due to one or more of the following factors: ¿ inadequate flushing of the inner lumen.¿ kink in the inner lumen.¿ iab remaining inactive/standby for more than 30 minutes.These conditions may promote a slow blood flow within the inner lumen, leading to thrombus formation and occlusion.Once clotted, the inner lumen can no longer transmit accurate arterial pressure waveforms.Per ifu guidelines, failure to aspirate and flush the lumen immediately after catheter placement or when waveform damping is observed increases the risk of clot formation.In cases where resistance is met during aspiration or flushing is unsuccessful, the lumen should be considered occluded and discontinued from use.This issue continues to be monitored within the manufacturer¿s quality system.

Brand Name
Sensation Plus 7.5Fr. 40cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50814049
Report Number2248146-2026-0001547
Device Sequence Number10152482
Product Code DSP
UDI-Device Identifier10607567109565
UDI-Public(01)10607567109565(10)3000526761(17)290205(11)260205
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K122628
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0568-01U
Device Catalogue Number0684-00-0568-01U
Device Lot Number3000526761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE I (IABP) OT1601709.
Patient Age77 YR
Patient SexMale
Patient Weight195 LB